It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-18-2012, 08:42 PM   #1
Member
(male)
 
Join Date: Apr 2012
Location: Austin / San Antonio TX
Posts: 50
Blog Entries: 2
Recombinant HB UserRecombinant HB User
Precipitated Withdrawal or OD?

I'll make this short because I feel terrible and need to lie down until this passes...

I had a rather intense episode of BT pain peak a few hours ago so I took 2.5 Norco 10/325's from my dwindling supply. About 45 minutes ago I began to develop a steadily increasing nausea, soon accompanied by sweating and headache. Just recently it got had enough that I had to take an abortive dose of Phenergan 25 mg and Klonopin 1 mg (which have helped the N/V from Suboxone in the past). I only have a handful of all of these medications available to me until I get my PM to set me up with similar meds so hopefully this is isolated. What I can't figure out is whether this is precipitated withdrawal or a reaction to high levels of opioids in my system. When going through Norco withdrawal in the past it was present more as sweats, sneezing, nasal congestion, fatigue, etc. On rare occasions when I have taken too many opioids (notably Tramadol + Norco) it has presented much more similar to how I now feel. 2-3 Norco is not an unusual dose for me (though I haven't needed it nearly as often lately, especially that high of a dose). Because the buprenorphine in the BuTrans does precipitate withdrawal when administered to someone with previous recent full mu agonists though I can't help but wonder.... Time to lay down for a brief spell...
__________________
"'I'm not feeling very well, I need a doctor immediately!' 'Ring the nearest golf course'"
- Groucho Marx

 
Old 06-19-2012, 07:48 AM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Precipitated Withdrawal or OD?

Hey bud,

Sometimes it's not in the total amount of "all" meds taken but in the amount of a certain med taken. I like you can take a high combination of various meds and be fine. But for whatever reason if I take 2 or 3 Oxy (percs) I get very naseous/vomiting.

So I would almost bet this is a symptom of the 2 and a 1/2 norco you took, the combo of large amount of hydro and apap dont' tend to do well on the tummy. Pepcid can sometimes settle the stomach acids and make things calmer.

Hope you fell better soon.


Another thing you might not have thought of. I know you've gotten a good PM and your relationship has gotten off to a good start, but the reality that he will give you scripts for your PM meds, phenergran and Klonopin, may not be an exact reality....just something to think about.


Kat

 
Sponsors Lightbulb
   
Old 06-19-2012, 08:02 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2009
Location: East Coast, VA, USA
Posts: 553
Ilovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB UserIlovemycutedog HB User
Re: Precipitated Withdrawal or OD?

Just adding on to the last post....

Recombinant...you may want to start going back down on how many Norco's you take at once as most prescriptions will say "Take 1 to 2 tablets as needed for pain"....So taking more than two at one time is not the norm and this new PM as mentioned, may not want you to do this.

It can also cause issues with running out of medicine early or as you are finding....taking a dose like this can cause nausea and/or dizziness. Because this medication only lasts 4-6 hours maximum....and the peak of medication is within 45 minutes of taking it....If you are doing this throughout the day.....The ups and downs of medication in your system can be the possible cause of your symptoms as well.

If you are allowed to take x amount per day (within a 24 hour period).....I would clarify with your Dr. how many you should take at one time...

For me...I had to switch over from Percocets to OxyIR because I became intolerant to Acetaminophen. It kept upsetting my stomach and causing a lot of nausea. So that is another aspect that may be your issue..

I hope you can get it all straightened out with the Dr.

 
Old 06-19-2012, 08:40 PM   #4
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 771
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: Precipitated Withdrawal or OD?

I'd vote for withdrawal due to adding Norco on top of the Butrans patch. Definitively discuss this with your doctor. I know we've talked about it and the opinion really varies on how much of an opiate and which type at which dose of buprenorphine you can take, but I think its a definite possibility. Withdrawal for me presents as nausea, sweats, chills, shaking, etc, but its different for each person and medication. Have you taken this much Norco since starting Butrans? Did your doctor have any advice besides that it was ok to continue taking the Norco you had (such as amount)? Best wishes.
__________________
Kate
constant headache since 2006

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (155), tortoisegirl (153), Shoreline (148), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:33 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!